Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Recent Lumbar epidural steroid injections
    avatar
    ktmom102008 posted:
    Hi. I have a few question but before I get to that let me give you some background info on what I'm dealing with. On August 27th I apparently ruptured a disc (L4,L5 I think) which is causing severe nerve pain that radiates down my left hip and leg. This was diagnosed using an MRI. After seeing a Neurosurgeon we decided, due to the severe pain, we would try one set of epidural steroid injections (if they helped we can do more) but if it doesn't surgery discussion is the next step. Due to insurance delay I had to wait until Monday afternoon to receive the injections. The procedure caused so much more pain and I continue to be in pain. Yesterday I had a low grade fever and more than usual pain. Today I still have a low grade fever and now have skin flushing of my face and arms. These are all intermittent problems and seem to come and go. I've also noticed abdominal cramps since yesterday. Are these normal reactions to the steroid injections? I've never had this sort of thing done before. Today, the third day its only slightly improved and seems to be coming in waves of relief still dealing with pain most of the time.
    Reply
     
    avatar
    davedsel57 responded:
    Hello.

    The fever does seem to be a known side affect as per this article: http://www.webmd.com/back-pain/anesthetic-or-corticosteroid-injections-for-low-back-pain#hw56363

    I think it would be wise for you to call the office of the doctor that did the injections and see what they think about these symptoms.
    Click on my user name or avatar picture to read my story.

    Blessings,

    -Dave
     
    avatar
    bj1208 responded:
    hi and welcome to the support group -

    I have the same reaction when I have a steroid injection and my pain doc recently told me (have had steroid injections since 6/06), that I am having an allergic reaction to them (this last year have been getting pain shots). Now my pain doc would like to try them again only before I have the injection he wants to give me injection of benedryl and have me stay for couple of hours after just to check and see how that does.

    You may want to discuss this with your surgeon before having another injection and see what he/she says.

    Also, you may want to see a PHYSIATRIST Pain Management Physician - see link -

    http://www.spineuniverse.com/treatments/what-physiatrist

    they go deeper into pain management control utilizing all treatment options available and depending on what the patient wants. You may benefit more seeing one.

    BEFORE deciding on surgery it would be best to get a couple of opinions from both Orthopedic Spine Specialist and Neurosurgeon Spine Specialist - be sure they are spine specialist as there is a difference between Orthopedic Surgeon or Neurosurgeon.

    hope this helps - please keep us posted - take care - Joy


    Helpful Tips

    yoga
    try yoga for sure the positions and stretches help alot. u will feel relief but do not stop just continue doing it More
    Was this Helpful?
    1 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Spine Center